Alert archive / Tennessee / Areal Flood Warnings in 2021
Areal Flood Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this areal flood warning at Mar 31, 2021, 8:05 AM CDT for Hardin County, McNairy County, Tennessee. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 8:05 AM CDT (13:05 UTC)
- Expired
- Mar 31, 2021, 8:15 AM CDT
- In force
- 10 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 149 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
213
WGUS44 KMEG 311305
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
805 AM CDT Wed Mar 31 2021
TNC071-109-311315-
/O.NEW.KMEG.FA.W.0004.210331T1305Z-210331T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin TN-McNairy TN-
805 AM CDT Wed Mar 31 2021
The National Weather Service in Memphis has issued a
* Flood Warning for...
Hardin County in western Tennessee...
Eastern McNairy County in western Tennessee...
* Until 815 AM CDT.
* At 805 AM CDT, emergency management reported heavy rain in the
warned area due to thunderstorms. Flooding is ongoing or expected
to begin shortly. Between 2 and 4 inches of rain have fallen.
Some locations that will experience flooding include...
Savannah, Pickwick Landing State Park, Adamsville, Pickwick Dam,
Olive Hill, Shiloh, Walnut Grove, Morris Chapel, Crump, Michie,
Saltillo, Milledgeville, Maddox, Walkertown, Phillips, Bucktown,
Bruton Branch, Cerro Gordo, Lowryville and Center Star.
Additional rainfall amounts up to 0.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3500 8840 3536 8839 3538 8802 3536 8802
3536 8801 3535 8801 3533 8802 3531 8801
3529 8802 3529 8799 3529 8798 3501 8798
3501 8820 3500 8820
$$
SGWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this areal flood warning went out at Mar 31, 6:31 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 31, 6:31 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
631 AM CDT Wed Mar 31 2021
.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 507 AM CDT Wed Mar 31 2021/
DISCUSSION...
A busy morning across the Mid-South. Latest KNQA radar shows a
broken line of thunderstorms moving across north Mississippi at
this hour. Storms are currently sub-severe, however, a lone severe
storm moved through northeast Mississippi just a couple hours
ago with several reports of damage. The current storms are
expected to continue to move east over the next couple of hours,
before exiting the area.
Latest surface analysis places a cold front nearly parallel to
I-40. Behind the front, post-frontal winds are currently in the
20-25 mph range with gusts as high as 35 mph. These winds will
spread south as the front sinks south, but will be short-lived.
Scattered post-frontal showers will also develop across much of
the area this morning and continue into the afternoon hours as the
main trough begins to swing through.
An unusually cold 1038mb surface high will build into the Mid-
South by Thursday morning. Low temperatures will drop below
freezing across rural parts of west Tennessee and eastern
Arkansas. The rest of the area may see a light frost if the winds
can decouple and go calm. A more widespread freeze is likely
Friday morning, as the surface high becomes nearly centered over
the region. Temperatures will fall to around 30 near the Delta,
with mid to upper 20s across the rest of the region. I will go
ahead and issue a freeze watch for Thursday morning and Friday
morning. A frost advisories may be needed tonight for areas that
don't meet freeze criteria.
The long term forecast features dry conditions and warming
temperatures as a ridge of high pressure builds in across the
southern United States. Expect highs to climb into the upper 70s
by early next week. The first chance of appreciable rain won't
arrive until late next week.
AC3
&&
.AVIATION...
12Z TAFs
-SHRA should exit northeast MS this morning. Otherwise, transition
to VFR has occurred more rapidly than guidance earlier suggested.
Post-cold frontal winds will remain the primary focus, as winds
decrease toward 00Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Thursday night through Friday morning for
Clay-Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
Freeze Watch from late tonight through Thursday morning for
Crittenden-Cross.
Freeze Warning from 1 AM to 9 AM CDT Thursday for Clay-Craighead-
Greene-Mississippi-Poinsett.
MO...Freeze Watch from late Thursday night through Friday morning for
Dunklin-Pemiscot.
Freeze Warning from 1 AM to 9 AM CDT Thursday for Dunklin-
Pemiscot.
MS...Freeze Watch from late Thursday night through Friday morning for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
Flash Flood Watch until 9 AM CDT this morning for Calhoun-
Chickasaw-Itawamba-Lee MS-Monroe-Pontotoc-Prentiss-
Tishomingo-Union.
TN...Freeze Watch from late Thursday night through Friday morning for
Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
Freeze Watch from late tonight through Thursday morning for
Fayette-Hardeman-Hardin-McNairy-Shelby.
Freeze Warning from 1 AM to 9 AM CDT Thursday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Haywood-
Henderson-Henry-Lake-Lauderdale-Madison-Obion-Tipton-
Weakley.
&&Hazardous weather outlook, Mar 31, 5:44 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 544 AM CDT Wed Mar 31 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-011245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 544 AM CDT Wed Mar 31 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Freezing temperatures are likely late tonight into tomorrow morning, mainly along and north of a line from Harrisburg, Arkansas to Jackson, Tennessee. A freeze warning is in effect. Elsewhere, frost is possible. An advisory may be needed for the remainder of the Mid-South. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Freezing temperatures are likely Thursday morning, mainly along and north of a line from Harrisburg, Arkansas to Jackson, Tennessee. A freeze warning has been issued. Freezing temperatures are possible across the entire Mid-South Friday morning. A freeze watch has been issued for the entire Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. AC3
In the hours before
Local storm report, Mar 31, 7:08 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG OXFORD 34.36N 89.53W
03/31/2021 LAFAYETTE MS COUNTY OFFICIAL
TREE DOWN AND BLOCKING N. 9TH ST IN THE 400 BLOCK.
&&
SGWLocal storm report, Mar 31, 7:09 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG OXFORD 34.36N 89.53W
03/31/2021 LAFAYETTE MS COUNTY OFFICIAL
REPORTS OF POWERLINES AND TREES DOWN ACROSS THE OXFORD
AREA.
&&
SGWLocal storm report, Mar 31, 7:20 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
720 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 2 NE AMORY 34.01N 88.46W
03/31/2021 MONROE MS COUNTY OFFICIAL
NUMEROUS TREES DOWN IN THE WEST END OF PHILLIPS
SCHOOLHOUSE RD. NEAR DAYCARE.
&&
SGWLocal storm report, Mar 31, 7:23 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
723 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM FLASH FLOOD CALHOUN CITY 33.86N 89.31W
03/31/2021 CALHOUN MS COUNTY OFFICIAL
SHERIFF REPORT OF SWIFT WATER RESCUES AROUND CALHOUN
CITY.
&&
SGWLocal storm report, Mar 31, 7:29 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG NETTLETON 34.09N 88.62W
03/31/2021 LEE MS COUNTY OFFICIAL
ROOF BLOWN OFF HOME ON MAIN ST. IN NETTLETON
&&
SGWLocal storm report, Mar 31, 7:42 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
742 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD 6 ESE SAVANNAH 35.19N 88.13W
03/30/2021 HARDIN TN FIRE DEPT/RESCUE
A BRIDGE LOCATED ON HWY 203 NEAR THE BURNT CHURCH
COMMUNITY CENTER IS UNDERMINED.
&&
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:50 PM CDT | Areal Flood Advisory | MEG | Shelby | 3 hr |
| Mar 30, 7:56 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 30, 9:03 PM CDT | Special Weather Statement | MEG | Fayette | 27 min |
| Mar 30, 9:25 PM CDT | Special Weather Statement | MEG | Fayette | 50 min |
| Mar 30, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 45 min |
| Mar 30, 9:54 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Shelby | 3 hr |
| Mar 30, 10:26 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 49 min |
| Mar 30, 10:31 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy | 3 hr |
| Mar 30, 11:29 PM CDT | Areal Flood Advisory | MEG | Hardin, McNairy | 35 min |
| Mar 31, 12:04 AM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 8 hr |
| Mar 31, 5:31 AM CDT | Freeze Watch | MEG | Fayette, Hardeman, Hardin, McNairy, Shelby | 9 hr |
| Mar 31, 5:31 AM CDT | Freeze Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 9 hr |
| Mar 31, 5:31 AM CDT | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 27 hr |
| Mar 31, 8:28 AM CDT | Areal Flood Warning | MEG | Chester, Decatur, Hardin, McNairy | 3 hr |
| Mar 31, 9:06 AM CDT | River Flood Warning | MEG | Hardeman | 3 days |
| Mar 31, 10:15 AM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 70 hr |
| Mar 31, 2:34 PM CDT | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 42 hr |
Nearby
Areal Flood Warnings in Tennessee, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.